Alert archive / Wisconsin / Gale Warnings in 2020

Gale Warning 25, NWS Green Bay, WI

December 22, 2020

NWS Green Bay, WI issued this gale warning at Dec 22, 2020, 4:04 AM CST. It took effect at Dec 22, 2020, 9:00 PM CST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 22, 2020, 4:04 AM CST (10:04 UTC)
In effect from
Dec 22, 2020, 9:00 PM CST
Expired
Dec 24, 2020, 6:00 AM CST
In force
33 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

940 
WHUS73 KGRB 221004
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
404 AM CST Tue Dec 22 2020

LMZ521-541>543-221815-
/O.UPG.KGRB.GL.A.0014.201223T0300Z-201224T0000Z/
/O.NEW.KGRB.GL.W.0025.201223T0300Z-201224T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
404 AM CST Tue Dec 22 2020

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT CST
WEDNESDAY NIGHT...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and 
  waves 7 to 12 ft expected.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay WI, 
  Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...From 9 PM this evening to midnight CST Wednesday night.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-221815-
/O.NEW.KGRB.SC.Y.0106.201223T0300Z-201224T0900Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
404 AM CST Tue Dec 22 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
CST THURSDAY...

* WHAT...South winds 15 to 25 kt. A few gale force gusts to 35
  kts.

* WHERE...Green Bay south of line from Oconto WI to Little 
  Sturgeon Bay WI.

* WHEN...From 9 PM this evening to 3 AM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
887 
WHUS73 KGRB 221624
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1024 AM CST Tue Dec 22 2020

LMZ521-541>543-230030-
/O.CON.KGRB.GL.W.0025.201223T0300Z-201224T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1024 AM CST Tue Dec 22 2020

...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
MIDNIGHT CST WEDNESDAY NIGHT...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and waves
  7 to 11 ft expected.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay WI, 
  Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...From 9 PM this evening to midnight CST Wednesday night.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-230030-
/O.CON.KGRB.SC.Y.0106.201223T0300Z-201224T0900Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
1024 AM CST Tue Dec 22 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM CST THURSDAY...

* WHAT...South winds 15 to 25 kt. A few gale force gusts to 35 
  kts.

* WHERE...Green Bay south of line from Oconto WI to Little 
  Sturgeon Bay WI.

* WHEN...From 9 PM this evening to 3 AM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
567 
WHUS73 KGRB 222211
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
411 PM CST Tue Dec 22 2020

LMZ521-541>543-230615-
/O.CON.KGRB.GL.W.0025.201223T0300Z-201224T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
411 PM CST Tue Dec 22 2020

...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
MIDNIGHT CST WEDNESDAY NIGHT...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt. Waves 7
  to 13 ft expected on Lake Michigan and 4 to 6 ft on the bay.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay WI, 
  Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...From 9 PM this evening to midnight CST Wednesday night.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-230615-
/O.CON.KGRB.SC.Y.0106.201223T0300Z-201224T0900Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
411 PM CST Tue Dec 22 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM CST THURSDAY...

* WHAT...South winds 15 to 25 kt with gusts to 30 kts possible. A
  few gale force gusts to 35 kts.

* WHERE...Green Bay south of line from Oconto WI to Little 
  Sturgeon Bay WI.

* WHEN...From 9 PM this evening to 3 AM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bersch
930 
WHUS73 KGRB 230327
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
927 PM CST Tue Dec 22 2020

LMZ521-541>543-231130-
/O.CON.KGRB.GL.W.0025.000000T0000Z-201224T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
927 PM CST Tue Dec 22 2020

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST WEDNESDAY
NIGHT...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt veering
  Southwest Wednesday afternoon or evening. Waves 7 to 13 ft 
  expected on Lake Michigan and 4 to 6 ft on the bay.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay WI, 
  Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...Until midnight CST Wednesday night.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-231130-
/O.CON.KGRB.SC.Y.0106.000000T0000Z-201224T0900Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
927 PM CST Tue Dec 22 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
THURSDAY...

* WHAT...South winds 15 to 25 kt with gusts to 30 kts possible
  veering Southwest Wednesday afternoon or evening. A few gale 
  force gusts to 35 kts.

* WHERE...Green Bay south of line from Oconto WI to Little 
  Sturgeon Bay WI.

* WHEN...Until 3 AM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bersch
733 
WHUS73 KGRB 230954
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
354 AM CST Wed Dec 23 2020

LMZ521-541>543-231800-
/O.EXT.KGRB.GL.W.0025.000000T0000Z-201224T0900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
354 AM CST Wed Dec 23 2020

...GALE WARNING NOW IN EFFECT UNTIL 3 AM CST THURSDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt veering
  Southwest this afternoon and evening. Waves 7 to 13 ft expected
  on Lake Michigan and 4 to 6 ft on the bay.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay WI, 
  Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...Until 3 AM CST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-231800-
/O.CON.KGRB.SC.Y.0106.000000T0000Z-201224T0900Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
354 AM CST Wed Dec 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
THURSDAY...

* WHAT...South winds 15 to 25 kt with gusts to 30 kts possible
  veering Southwest this afternoon and evening. A few gale force 
  gusts to 35 kts.

* WHERE...Green Bay south of line from Oconto WI to Little 
  Sturgeon Bay WI.

* WHEN...Until 3 AM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
674 
WHUS73 KGRB 231601
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1001 AM CST Wed Dec 23 2020

LMZ521-541>543-240015-
/O.CON.KGRB.GL.W.0025.000000T0000Z-201224T0900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1001 AM CST Wed Dec 23 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt veering
  Southwest this afternoon and evening. Waves 10 to 14 ft 
  expected on Lake Michigan and 4 to 6 ft on the bay.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay WI, 
  Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...Until 3 AM CST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-240015-
/O.CON.KGRB.SC.Y.0106.000000T0000Z-201224T0900Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
1001 AM CST Wed Dec 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
THURSDAY...

* WHAT...South winds 15 to 25 kt with gusts to 30 kts possible 
  veering Southwest this afternoon and evening. A few gale force 
  gusts to 35 kts.

* WHERE...Green Bay south of line from Oconto WI to Little 
  Sturgeon Bay WI.

* WHEN...Until 3 AM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
821 
WHUS73 KGRB 232153
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
353 PM CST Wed Dec 23 2020

LMZ521-541>543-240600-
/O.CON.KGRB.GL.W.0025.000000T0000Z-201224T0900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
353 PM CST Wed Dec 23 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt veering
  Southwest this evening. Waves 8 to 14 ft expected on Lake 
  Michigan and 3 to 6 ft on the bay.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay WI, 
  Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...Until 3 AM CST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-240600-
/O.CON.KGRB.SC.Y.0106.000000T0000Z-201224T0900Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
353 PM CST Wed Dec 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
THURSDAY...

* WHAT...South winds 15 to 25 kt with gusts to 30 kts veering 
  Southwest this evening. A few gale force gusts to 35 kts. Waves 
  of 2 to 5 ft.

* WHERE...Green Bay south of line from Oconto WI to Little 
  Sturgeon Bay WI.

* WHEN...Until 3 AM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bersch
411 
WHUS73 KGRB 240329
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
929 PM CST Wed Dec 23 2020

LMZ521-541>543-241130-
/O.EXT.KGRB.GL.W.0025.000000T0000Z-201224T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
929 PM CST Wed Dec 23 2020

...GALE WARNING NOW IN EFFECT UNTIL 6 AM CST THURSDAY...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt
  veering west overnight. Waves 8 to 14 ft expected on Lake 
  Michigan and 3 to 6 ft on the bay.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay WI, 
  Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...Until 6 AM CST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-241130-
/O.EXT.KGRB.SC.Y.0106.000000T0000Z-201224T1200Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
929 PM CST Wed Dec 23 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST THURSDAY...

* WHAT...Southwest winds 20 to 25 kt with gusts to 30 kts veering
  west overnight. A few gale force gusts to 35 kts. Waves of 2 to
  5 ft.

* WHERE...Green Bay south of line from Oconto WI to Little 
  Sturgeon Bay WI.

* WHEN...Until 6 AM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bersch
244 
WHUS73 KGRB 240911
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
311 AM CST Thu Dec 24 2020

LMZ521-241715-
/O.CAN.KGRB.GL.W.0025.000000T0000Z-201224T1200Z/
/O.EXB.KGRB.SC.Y.0106.000000T0000Z-201225T1800Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
311 AM CST Thu Dec 24 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST FRIDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt this
  morning. Waves 3 to 5 ft.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI.

* WHEN...Until noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ541>543-241715-
/O.CON.KGRB.GL.W.0025.000000T0000Z-201224T1200Z/
/O.EXB.KGRB.SC.Y.0106.201224T1200Z-201225T1800Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
311 AM CST Thu Dec 24 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...For the Gale Warning, southwest winds 20 to 30 kt with
  gale force gusts up to 35 kt and waves 4 to 7 ft. For the Small
  Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30
  kt and waves 2 to 5 ft expected.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...For the Gale Warning, until 6 AM CST early this 
  morning. For the Small Craft Advisory, until noon CST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-241715-
/O.EXT.KGRB.SC.Y.0106.000000T0000Z-201225T1800Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
311 AM CST Thu Dec 24 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt this
  morning. Waves 3 to 5 ft.

* WHERE...Green Bay south of line from Oconto WI to Little 
  Sturgeon Bay WI.

* WHEN...Until noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 22, 3:17 AM CST, 47 minutes earlier.

Area forecast discussion, Dec 22, 3:17 AM CST, 47 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
317 AM CST Tue Dec 22 2020

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 317 AM CST Tue Dec 22 2020

The main concerns in the short-term forecast will be the potential
for light rain/drizzle across all of the area on Wednesday along
with gusty winds. The rain will likely mix with or transition to
snow across central/north-central WI late Wednesday afternoon. In
addition, gusty south to southwest winds can be expected late
tonight through the day Wednesday.

Today: Most of Wisconsin will be under the influence of a weak
surface ridge through much of the day before the ridge shifts to the
east by late afternoon. As the ridge shifts eastward, a fairly
strong surface low is expected to shift from the
Saskatchewan/Montana border in the morning to south-central North
Dakota by 21Z. There may be some clearing early in the day across
east-central WI with downsloping westerly winds; however, WAA and
increasing moist southerly flow will allow cloud cover to increase
across much of the area through the afternoon. It is possible that a
few snow showers could develop along the leading edge of the WAA,
mainly along the WI/UP border. High temperatures are expected to be
in the 30s.

Tonight: The surface low will continue the trek eastward, reaching
northern MN by 12Z/23. Low-level moisture is expected to steadily
increase across the area through the night on WAA and weak
isentropic upglide. Forecast soundings suggest that forcing/moisture
will increase enough late in the night to allow some light drizzle
to develop across the area. The best chance of seeing a mix with
freezing drizzle will be across north-central Wisconsin, where
surface temperatures will be near freezing. Otherwise, not expecting
much precipitation through most of the night as the moisture looks
to be less than 1km deep (the min depth to begin seeing drizzle
development)until around 09Z/23. It doesn't look like ice crystal
will be available for this time period, so flurries look to be a
very low potential tonight. Overnight lows are expected to be in the
upper 20s to mid 30s.

Wednesday: The surface low is expected to intensify as it shifts to
western Lake Superior by 21Z/23. A north/south oriented cold front
is expected to approach and then pass through central Wisconsin
during the afternoon. Before the front gets there, moisture will
continue to be fairly shallow, lending continued support to drizzle
or very light rain showers. As the front approaches, the moisture
depth will steadily increase at the same time forcing increases.
This will lead to a bit heavier precipitation in the form of rain
showers along and ahead of the front. Temperatures will then
quickly begin to fall across central and north-central WI after
21Z/23, which will allow the rain to transition to snow. Could see
around an inch or so of snow closer to sunset, mainly across Vilas
and Oneida Counties. Winds will also be on the increase through this
time period as the low intensifies and the pressure gradient
increases. Winds just off the surface (at 925mb) are progged to be
around 45-50kts. The big question will be just how much of that
mixes down to the surface due to momentum transfer. A temperature
inversion is expected to be in place, which will likely keep the
strongest winds above the surface; however, gusts to around 30 mph
will be possible throughout the day. The Door Peninsula would stand
the best chance of seeing gusts closer to 40 mph as the strongest
core of wind is expected to be across that area. High temperatures
are forecast to be in the 40s, before steadily dropping from the
west late in the afternoon.

.LONG TERM...Wednesday Night Through Monday
Issued at 317 AM CST Tue Dec 22 2020

Main impacts in the long term forecast will be the continuation of
mixed precip and snow early Thursday, lake effect snow showers
across north- central and far northeast WI into Friday, and a
cold shot of air lake this week.

Wednesday night through Friday...Starting at 00Z/Thu models are
in decent agreement showing the sfc low located near the Keweenaw
Peninsula in the U.P. and then quickly moving towards the southern
Hudson Bay by 18Z/Thu. The low will also bring a secondary and
stronger cold front through the area Wednesday evening. As the
front moves through expect to see a significant drop in
temperatures. This will transition the remaining drizzle and
freezing drizzle to light snow before ending as drier air filters
into the area behind this system. The combination of falling temps
and strong winds could result in rapid freezing of any liquid on
roads, along with low visibility issues where the snow persists.
By 12Z/Thu lingering snow/flurries should be ending at most
places, the exception is across north- central WI along with far
northeast WI (mainly Door Co.) where lake effect show showers will
likely persist through the day. The current water temperatures
across Lake Superior are around 4C. The GFS, ECMWF, and CMC all
bring 850mb temps down to around -20 to -25C by Thursday
afternoon, which results in delta Ts of 25 to 30C. This along
with coupled sfc-850 winds at 330 to 340 degrees bring favorable
conditions for lake effect snow across north- central WI, and
perhaps some bands or flurries from Upper Michigan even reaching
into Door Co at times. Additional snow accumulations around 1 inch
are possible, which will be enough to keep some slippery
stretches of roads around, especially on secondary roads across
the Northwoods.

Meanwhile, temps at the sfc will be the coldest of the season so
far. Lows Thursday morning will fall into the single digits and
low teens, and on Friday morning temps in the single digits above
and below zero are forecast. With wind gusts to around 30 mph
Thursday morning, and around 20 mph Friday morning, this could
bring wind chill values across central and north- central WI into
the -10 to -15 range, perhaps dropping to as low as -20 in a few
spots. Wind chills in the single digits below zero can be expected
across the east.

Saturday and Sunday...Temps make a quick comeback as the cold air
retreats back to the north. Highs over the weekend are forecast
to be in the 20s to low 30s. Broad high pressure to the south will
make for partly cloudy skies on Saturday. Clouds return ahead of
a weather system moving across the central Plains on Sunday.

Monday and Tuesday...Slight chance PoPs have been introduced to
east- central WI on Monday as the system moves from the central
Plains towards the Ohio River Valley. At the moment minor precip
is possible across the far southeast forecast area. Temps remain
near normal for late December.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1046 PM CST Mon Dec 21 2020

Low level moisture will keep low clouds across much of the area
overnight, though there will be breaks in the clouds and brief
periods of VFR conditions east of a IMT to STE to DLL line.

MVFR/IFR conditions could continue for awhile north of a RRL to IMT
line Tuesday morning, with conditions improving in the afternoon.
Mostly VFR conditions are expected elsewhere. Low level wind shear
is possible across central and northcentral Wisconsin Tuesday
evening as south winds increase to 40 knots around 2000 ft agl.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Cooley
LONG TERM......KLJ
AVIATION.......RDM
Hazardous weather outlook, Dec 22, 3:48 AM CST, 16 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
348 AM CST Tue Dec 22 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
348 AM CST Tue Dec 22 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Light freezing drizzle is possible late tonight across north-
central Wisconsin. Even a small amount of freezing drizzle can
lead to very hazardous travel conditions.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Slippery roads are possible Wednesday into Thursday morning due
to a wintry mix of freezing drizzle and snow, followed by rapidly
falling temperatures.

Slippery roads may continue across north- central and far
northeast Wisconsin Thursday and early Friday due to lake effect
snow showers.

Winds gusts to 40 mph are possible across the Door Peninsula
Wednesday evening into Thursday morning. The strong south winds
will allow waves to build on Lake Michigan and may lead to minor
lakeshore flooding and erosion.

Wind chill values Thursday and Friday morning could reach 10 to
20 degrees below zero across central and north- central
Wisconsin.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to forward freezing drizzle reports
tonight, to the National Weather Service in Green Bay.

LMZ521-522-541>543-231000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
348 AM CST Tue Dec 22 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Southerly gale force gusts to 35 kts are expected from late this
evening through tonight. A gale warning has been issued.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Southerly gale force gusts to 35 kts are expected Wednesday. A
gale warning has been issued.

Cooley/KLJ

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 4:04 AM CSTSmall Craft AdvisoryGRB4 days

Nearby

Gale Warnings in Wisconsin, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.